MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Catalog Number ZISV6-35-125-6-140-PTX
Medical Device Problem Codes Activation Failure (3270); Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # p100022/s026.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Following deployment of the stent, there was a finding of a potential folding or under expanded portion on distal end of stent (stent edge under deployed).Angioplasty with ballooning was performed but was unsuccessful in correcting the under deployment.A bare metal stent was placed to overlap and keep the stent open.
 
Additional Manufacturer Narrative
Pma/510(k)#: p100022/s026.This file was opened in response to a report from dmac vascular lab, llc that the ¿edge of the stent under deployed¿.Device evaluation: the device evaluation could not be completed as the zisv6-35-125-6-140-ptx device of lot number c2125559 or photographic evidence of the device was not returned for evaluation.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records for lot number c2125559 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Review historical data: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label: there is no evidence to suggest that the customer did not follow the ifu/label.Ifu0018 image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be established.Multiple attempts to obtain further information were made but further information was not forthcoming.Because of this, only possible root causes can be attributed.If further information becomes available, the file can be reopened and updated.A possible root cause of difficult or tortuous patient anatomy could be attributed.If the patient anatomy was tortuous, this could have caused compression of the stent and prevented it from fully expanding, requiring the second, bare metal stent, to be placed to keep the first stent fully expanded.Another possible root cause could be attributed to the possibility of inadequate pre-dilation before stent placement could be attributed.If the pre-placement dilation wasn¿t adequate, this could have prevented the first stent from fully expanding, requiring the second, bare metal, stent to keep the first stent fully dilated.Pre-dilation before stent placement is optional and at the discretion of the physician.These possible root causes are supported by medical advisor input.As the device was not returned for evaluation; the cause of this complaint could not be conclusively determined.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Corrective action/ correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: this file was opened in response to a report from dmac vascular lab, llc that the ¿edge of the stent under deployed¿.Confirmed quantity of 01 device used.According to the initial reporter the patient required angioplasty with ballooning, and a bare metal additional stent to be placed during the same procedure.Possible root causes of difficult or tortuous patient anatomy and/or inadequate pre-dilation were determined.Due to lack of information, these are only possible root causes, should further information become available, the file can be reopened and updated.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 29-aug-2024.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key18929066
Report Number3001845648-2024-00097
Device Sequence Number11890573
Product Code NIU
UDI-Device Identifier10827002384832
UDI-Public(01)10827002384832(17)251114(10)C2125559
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P100022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2025
Device Catalogue NumberZISV6-35-125-6-140-PTX
Device Lot NumberC2125559
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/22/2024
Supplement Date Received by Manufacturer02/22/2024
Initial Report FDA Received Date03/19/2024
Supplement Report FDA Received Date09/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown